Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 51, NWS Green Bay, WI

June 21, 2011Waushara County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 21, 2011, 3:29 PM CDT for Waushara County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 3:29 PM CDT (20:29 UTC)
Expired
Jun 21, 2011, 4:15 PM CDT
In force
46 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Waushara County, WI

The radar

The Green Bay radar (KGRB), 82 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WUUS53 KGRB 212029
SVRGRB
WIC137-212115-
/O.NEW.KGRB.SV.W.0051.110621T2029Z-110621T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WAUSHARA COUNTY IN CENTRAL WISCONSIN...

* UNTIL 415 PM CDT

* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PRINCETON...OR 9 MILES
  SOUTHWEST OF BERLIN...AND MOVING NORTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REDGRANITE...LOHRVILLE...AURORAVILLE...POY SIPPI...PINE RIVER...
  TUSTIN AND WEST BLOOMFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS THUNDERSTORM. DUE TO THE NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.

&&

LAT...LON 4424 8909 4424 8905 4422 8889 4415 8888
      4398 8897 4398 8916
TIME...MOT...LOC 2028Z 197DEG 32KT 4394 8909
WIND...HAIL 60MPH <.75IN

$$

MPC
3 follow-up statements
726 
WWUS53 KGRB 212041
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CDT TUE JUN 21 2011

WIC137-212115-
/O.CON.KGRB.SV.W.0051.000000T0000Z-110621T2115Z/
WAUSHARA WI-
341 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WAUSHARA COUNTY UNTIL 415 PM CDT...

AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR REDGRANITE...OR 7 MILES
NORTHWEST OF BERLIN...MOVING NORTH AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  POY SIPPI...PINE RIVER...TUSTIN AND WEST BLOOMFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DUE TO THE NATURE OF THESE DANGEROUS STORMS...THEY ARE CAPABLE OF
PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE
HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE
PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING
BE ISSUED.

&&

LAT...LON 4424 8909 4424 8905 4422 8889 4415 8888
      4398 8897 4398 8916
TIME...MOT...LOC 2041Z 197DEG 32KT 4405 8904
WIND...HAIL 60MPH <.75IN

$$

MPC
779 
WWUS53 KGRB 212101
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
401 PM CDT TUE JUN 21 2011

WIC137-212115-
/O.CON.KGRB.SV.W.0051.000000T0000Z-110621T2115Z/
WAUSHARA WI-
401 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WAUSHARA COUNTY UNTIL 415 PM CDT...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR REDGRANITE...OR 5 MILES
NORTHWEST OF BERLIN...MOVING NORTH AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  AURORAVILLE...POY SIPPI...PINE RIVER AND WEST BLOOMFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DUE TO THE NATURE OF THESE DANGEROUS STORMS...THEY ARE CAPABLE OF
PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE
HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE
PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING
BE ISSUED.

&&

LAT...LON 4415 8889 4398 8898 4398 8916 4424 8909
      4424 8905 4422 8890
TIME...MOT...LOC 2101Z 193DEG 30KT 4403 8904
WIND...HAIL 60MPH <.75IN

$$

MPC
790 
WWUS53 KGRB 212115
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
415 PM CDT TUE JUN 21 2011

WIC137-212125-
/O.CAN.KGRB.SV.W.0051.000000T0000Z-110621T2115Z/
WAUSHARA WI-
415 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAUSHARA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.  SOME GUSTS TO 40 MPH WILL STILL BE POSSIBLE THROUGH 5 PM.

LAT...LON 4415 8889 4398 8898 4398 8916 4424 8909
      4424 8905 4422 8890
TIME...MOT...LOC 2115Z 197DEG 32KT 4434 8892

$$

MPC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:23 AM CDT, 12 hours 6 minutes earlier.

Area forecast discussion, Jun 21, 3:23 AM CDT, 12 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
323 AM CDT TUE JUN 21 2011

.SYNOPSIS...COOL AND WET EARLY...DRIER AND WARMER FOR THE
WEEKEND.

UPR FLOW ACRS THE CONUS WL BE PROGRESSIVE...WITH UPR TROF
INITIALLY OVER THE PLAINS WORKING EWD INTO NEW ENGLAND BY THE
WEEKEND. THE FLOW ALSO FCST TO LOSE SOME AMPLITUDE AS THAT OCCURS.
THEN NEXT WK...DOMINANT FEATURE EXPECTED TO BECOME UPR HIGH
PROGGED TO STRENGTHEN IN THE AZ/TX/OK AREA. MODELS OFFERED VARYING
IDEAS CONCERNING THE SHARPNESS/ORIENTATION OF THE RIDGING
EXTENDING FM THE HIGH INTO THE WESTERLIES ACRS THE NRN CONUS.

COOL AND VERY WET WX EXPECTED EARLY IN THE PERIOD AS THE UPR TROF
SLOWLY MIGRATES ACRS THE RGN. EXCESSIVE RAINFALL IS POSSIBLE.
TEMPS WL EVENTUALLY REBOUND TO NR NORMAL DURING THE WEEKEND. TEMPS
AND PCPN CHCS NEXT WK WL DEPEND ON THE STRUCTURE OF UPR RIDGE
EXTENDING FM SRN PLAINS HIGH...AND MODELS EACH OFFERED SOMEWHAT
DIFFERENT IDEAS ON THAT.
&&

.SHORT TERM...TDA/TNGT/TUE. MATURE LINEAR MCS APPROACHING THE FCST
AREA FM THE SW EARLY THIS MORNING. LOCAL MESO PLOTS INDICATED SOME
ELEVATED INSTABILITY DEVELOPING OVER THE FAR SRN PART OF THE FCST
AREA. SO SCT SHRA/TSRA WL ALSO DEVELOP EWD AHEAD OF THE MAIN LINE.
EXPECT NEW DEVELOPMENT AND REMNANTS OF MCS TO WORK ACRS THE AREA
THIS MORNING.

EXACTLY HOW PCPN EVOLVES IN THE WAKE OF THE REMNANTS OF THE MCS
VERY DIFFICUT TO DETERMINE. CONDITIONS FAVOR SHRA/TSRA AT TIMES AS
UPR SYSTEM SLOWLY APPROACHES FM THE WEST...AND VERY MOIST AIR
CONTS TO FEED IN FM THE S. JUST NOT ENOUGH TO LATCH ONTO TO TRY
AND DELINEATE WHEN THE RAIN WL OCCUR...SO CARRIED CATEGORICAL POPS
FOR PERIODS/OCNL SHRA AND SCT TSRA STRAIGHT THROUGH WED. HEAVY
RAINFALL IS POSSIBLE AS PWATS PROGGED TO RISE TO 1.5-2.0 INCHES.
SPC HAS THE SLGT RISK OF SVR OVER THE SRN 1/3 OF THE FCST AREA
TDA/TNGT...AND OVER E-C WI ON WED. HARD TO ARGUE THERE ISN/T A
RISK GIVEN THE STRENGTH OF THE UPR SYSTEM COMING IN FM THE WEST IN
THE MIDDLE OF SUMMER. BUT CONCERN IS GETTING ENOUGH BREAKS IN THE
CLDS TO ALLOW FOR SOME DESTABILIZATION. AT THIS POINT...HEAVY RAIN
APPEARS TO BE MORE OF A CONCERN.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY.

THE PATH OF A STACKED LOW PRESSURE SYSTEM AS IT MOVES ACROSS
WISCONSIN IS THE MAIN CONCERN FOR THIS PART OF THE FORECAST.
MODELS SHOWED ENOUGH DIFFERENCES TO HAVE AN IMPACT ON THE
TEMPERATURE AND PRECIPITATION FORECASTS...SO HAVE CHOSEN TO USE
THE 00Z GFS/21Z SREF BLEND FAVORED BY HPC.

HAVE LIKELY POPS IN FOR WEDNESDAY NIGHT AS THE LOW MOVES FROM
WESTERN WISCONSIN TO LAKE MICHIGAN. STRONGLY CONSIDERED
CATEGORICAL POPS FOR THIS PERIOD BUT WENT WITH LIKELY TO BETTER
FIT WITH SURROUNDING GRIDS. FOR THURSDAY...THE LOW MOVES TO
NORTHERN LOWER MICHIGAN. SHORT WAVE ENERGY PASSING THROUGH THE
STATE PLUS MOISTURE ALREADY IN PLACED LED TO CONTINUING LIKELY
POPS FOR THIS PERIOD AS WELL. FOR THURSDAY NIGHT...THE LOW WAS
FORECAST TO REACH NORTHERN LAKE HURON AND MODEL QPF INDICATES
PRECIPITATION WINDING DOWN. SO ONLY HAVE CHANCE POPS DURING THIS
PERIOD. HAVE LOW END CHANCE POPS FOR FRIDAY WITH WEAKER CYCLIC
FLOW AND THE SURFACE LOW MOVING FARTHER AWAY FROM WISCONSIN.
SURFACE HIGH PRESSURE AND AN UPPER RIDGE MOVING INTO THE REGION
SHOULD BRING SOME DRY WEATHER TO THE AREA FOR THE WEEKEND.

HAVE BELOW NORMAL TEMPERATURES GOING FOR THE REST OF THE WORK
WEEK DUE TO CLOUDS AND PRECIPITATION...BUT IT SHOULD WARM UP TO
NEAR NORMAL TEMPERATURES FOR THE WEEKEND.
&&

.AVIATION...MVFR CIGS ACRS THE N AND IFR/LIFR CIGS ACRS THE S.
EXPECT SOME IMPROVEMENT IN CIGS AS PCPN MOVES THROUGH AND HELP MIX
THE ATM. ANTICIPATE MAINLY MVFR CIGS TDA...THE IFR/LIFR CIGS TNGT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/MG
Hazardous weather outlook, Jun 21, 11:58 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1158 AM CDT TUE JUN 21 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1158 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY SOUTH OF
A LINE FROM STURGEON BAY TO MERRILL THIS AFTERNOON AND THIS
EVENING. SOME STORMS WILL CONTAIN DAMAGING WINDS AND LARGE HAIL.

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID
AFTERNOON ACROSS THE ENTIRE AREA. STRONG OR SEVERE THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL
WISCONSIN LATER THIS AFTERNOON AND THEN MOVE NORTHEAST INTO
CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN LATE THIS
AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR SEVERE WEATHER
WILL OCCUR BETWEEN 3 PM AND 9 PM. SCATTERED THUNDERSTORMS ARE
STILL POSSIBLE AFTER MIDNIGHT...BUT ARE NOT EXPECTED TO BE SEVERE.

SOME OF THE STRONGER STORMS WILL CONTAIN HEAVY RAIN AND COULD
EASILY PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. RAINFALL
RATES THIS HIGH WILL PRODUCE URBAN STREET FLOODING AND PONDING OF
WATER ON AREA HIGHWAYS. RAINFALL TOTALS OF 1 TO 2 INCHES ARE
EXPECTED IN MANY SPOTS BY LATE TONIGHT. THE COMBINATION OF THE
HEAVY RAINFALL OVER THE LAST FEW DAYS AND EXPECTED RAINFALL
THIS AFTERNOON AND TONIGHT WILL CAUSE RAPID RISES IN DITCHES...
CREEKS AND SMALL STREAMS.

DENSE FOG COULD REDUCE VISIBILITIES TO LESS THAN 1/4 MILE AT
TIMES NEAR LAKE MICHIGAN TODAY AND TONIGHT. AREAS OF FOG...
POSSIBLY DENSE ARE POSSIBLE TONIGHT AWAY FROM THE LAKE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE WEDNESDAY. HEAVY
RAINFALL WILL STILL BE POSSIBLE. THERE IS ALSO A RISK OF SEVERE
STORMS...MAINLY OVER EAST-CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD REPORTS OF FLOODING OR MEASURED
RAINFALLS OF OVER AN INCH TO THE NATIONAL WEATHER SERVICE IN GREEN
BAY. FORMAL SPOTTER ACTIVATION FOR SEVERE WEATHER IS EXPECTED THIS
AFTERNOON FOR LOCATIONS SOUTH OF A STURGEON BAY TO MERRILL LINE.

LMZ521-522-541>543-221700-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1158 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDS AND WAVES ARE EXPECTED TO GENERATE CONDITIONS HAZARDOUS TO
SMALL CRAFT ON THE WATERS OF THE BAY AND LAKE ADJACENT TO THE
NORTHERN PART OF THE DOOR PENINSULA THIS AFTERNOON AND TONIGHT.

FOG WILL POSE A SIGNIFICANT HAZARD TO MARINERS ON THE LAKE SOUTH
OF STURGEON BAY TODAY AND TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN AND GUSTY
WINDS. SOME OF THE STORMS MAY ALSO PRODUCE STRONG WINDS AND LARGE
HAIL THAT MAY POSE A SERIOUS RISK TO SMALL CRAFTS SOUTH OF STURGEON
BAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOG COULD CONTINUE TO POSE A HAZARD TO MARINERS INTO WEDNESDAY.

SHOWERS AND SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO CONTINUE
WEDNESDAY. THE STRONGEST STORMS COULD PRODUCE HEAVY RAIN AND
STRONG WINDS.

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:20 PM CDTMarine Dense Fog AdvisoryGRB33 hr
Jun 21, 4:08 AM CDTSmall Craft AdvisoryGRB26 hr
Jun 21, 3:44 PM CDTAreal Flood AdvisoryGRBWaushara106 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.